Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Burlington, VT

May 11, 2015Essex County, Franklin County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 11, 2015, 6:19 PM EDT for Essex County, Franklin County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 6:19 PM EDT (22:19 UTC)
Expired
May 11, 2015, 6:45 PM EDT
In force
26 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 84 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS51 KBTV 112219
SVRBTV
NYC031-033-112245-
/O.NEW.KBTV.SV.W.0002.150511T2219Z-150511T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
619 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
  NORTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK...

* UNTIL 645 PM EDT

* AT 618 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAINLY RURAL AREAS 
  OF SOUTHERN FRANKLIN AND WESTERN ESSEX COUNTIES IN NEW YORK...AND 
  MOVING NORTHEAST AT 35 MPH. 

* LOCATIONS TO BE IMPACTED INCLUDE...
  KEENE VALLEY...NORTH ELBA...HARRIETSTOWN...KEENE...LAKE COLBY...
  COREYS...AXTON LANDING...BLOOMINGDALE...MOUNT VAN HOEVENBERG...RAY
  BROOK...MOUNT VAN HOEVENBURG RECREATION AREA...WAWBEEK AND ST.
  HUBERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4419 7368 4399 7425 4401 7427 4412 7428
      4411 7434 4420 7441 4443 7416 4445 7401
TIME...MOT...LOC 2218Z 243DEG 31KT 4416 7420 

$$

RD
2 follow-up statements
090 
WWUS51 KBTV 112232
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
632 PM EDT MON MAY 11 2015

NYC031-033-112245-
/O.CON.KBTV.SV.W.0002.000000T0000Z-150511T2245Z/
FRANKLIN NY-ESSEX NY-
632 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...

AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER MAINLY RURAL AREAS OF SOUTHEASTERN 
FRANKLIN AND NORTHWESTERN ESSEX COUNTIES IN NEW YORK

...MOVING NORTHEAST AT 40 MPH. 

LOCATIONS IMPACTED INCLUDE...
KEENE VALLEY...NORTH ELBA...HARRIETSTOWN...KEENE...LAKE COLBY...RAY
BROOK...MOUNT VAN HOEVENBURG RECREATION AREA...WAWBEEK...
BLOOMINGDALE...MOUNT VAN HOEVENBERG AND ST. HUBERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4405 7409 4410 7415 4416 7423 4426 7435
      4443 7416 4445 7401 4419 7368
TIME...MOT...LOC 2230Z 245DEG 36KT 4414 7427 

$$
441 
WWUS51 KBTV 112241
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
641 PM EDT MON MAY 11 2015

NYC031-033-112251-
/O.EXP.KBTV.SV.W.0002.000000T0000Z-150511T2245Z/
FRANKLIN NY-ESSEX NY-
641 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTHWESTERN ESSEX COUNTIES WILL EXPIRE AT 645 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4405 7409 4410 7415 4416 7423 4426 7435
      4443 7416 4445 7401 4419 7368
TIME...MOT...LOC 2239Z 243DEG 31KT 4414 7427 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:56 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 11, 3:56 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT MON MAY 11 2015

.SYNOPSIS...
ACTIVE WEATHER CONTINUES TONIGHT THROUGH TUESDAY. SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE FIRST HALF OF
THE NIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING OUT OF THE
OHIO VALLEY WILL BRING FAIRLY WIDESPREAD SHOWERS TO THE AREA
TUESDAY MORNING BEFORE QUICKLY ENDING EARLY TUESDAY AFTERNOON.
GUSTY SOUTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON ACROSS THE
AREA. OTHER THAN SOME SCATTERED SHOWERS TUESDAY NIGHT INTO
WEDNESDAY...DRY WEATHER RETURNS FOR THURSDAY AND FRIDAY WITH
PLENTY OF SUNSHINE...LOW RELATIVE HUMIDITIES...AND SEASONAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
AS OF 356 PM EDT MONDAY...LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUE TO MOVE ACROSS THE NORTHERN ADIRONDACKS AND
CHAMPLAIN VALLEY THIS AFTERNOON. STORMS WERE ABLE TO FORM OVER THE
NORTHERN ADIRONDACKS WHERE INSTABILITY HAD DEVELOPED EARLY THIS
AFTERNOON. HOWEVER...MUCH OF THE CHAMPLAIN VALLEY HAS REMAINED
UNDER STABLE CONDITIONS WITH TEMPERATURES ONLY IN THE 50S. SO
STORMS HAVE WEAKENED OVER THE NORTHERN PORTIONS OF THE LINE BUT
HAVE STILL BEEN PRODUCING SOME LIGHTNING. FURTHER SOUTH ALONG THE
LINE...INSTABILITY HAS DEVELOPED OVER MUCH OF CENTRAL AND SOUTHERN
VERMONT THIS AFTERNOON AND THIS SHOULD HELP TO KEEP THE THUNDER
GOING THIS AFTERNOON. DEEP LAYER SHEAR IS NOT STRONG AND
INSTABILITY IS JUST SUFFICIENT ENOUGH TO KEEP THE STORMS
GOING...BUT NOT BECOME SEVERE. BACKDOOR FRONT HAS RACED WEST FROM
MAINE TODAY AND IS BRINGING STABLE AIR TO THE CONNECTICUT RIVER
VALLEY...SO STORMS WILL EVENTUALLY WEAKEN LATER THIS EVENING.
UPPER TROUGH COMING OUT OF THE OHIO VALLEY LATER TONIGHT WILL
INCREASE DYNAMIC SUPPORT AND SHOWERS WILL DEVELOP OVER NORTHERN
NEW YORK AFTER MIDNIGHT AND EVENTUALLY MOVE INTO VERMONT DURING
THE MORNING COMMUTE.

&&

.SHORT TERM /8 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 356 PM EDT MONDAY...WIDESPREAD SHOWERS WILL MOVE FROM WEST
TO EAST ACROSS THE AREA TUESDAY MORNING AS UPPER TROUGH IMPACTS
THE REGION. PRECIPITATION QUICKLY COMES TO AN END AND DRY SLOT
MOVES OVER THE AREA TUESDAY AFTERNOON. STEEPENING LOW LEVEL LAPSE
RATES WILL PROMOTE MIXING AND EXPECT WIND GUSTS IN THE 30 TO 40
MPH RANGE OVER MUCH OF THE AREA BEFORE TAPERING OFF TUESDAY NIGHT.
WEAK TROUGH MOVES ACROSS THE AREA TUESDAY NIGHT/WEDNESDAY FOR A
CHANCE OF SHOWERS. TEMPERATURES WILL BE BELOW NORMAL ON WEDNESDAY
WITH HIGHS ONLY IN THE 50S AND COLD ENOUGH AT THE HIGHER
ELEVATIONS FOR SOME OF THE SHOWERS TO BE IN THE FORM OF SNOW.
NORTHWEST FLOW ALOFT DEVELOPS AND PRECIPITATION WILL COME TO AN
END.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 356 PM EDT MONDAY...NORTHWEST FLOW ALOFT BECOMES
ESTABLISHED OVER THE AREA ON THURSDAY AND FRIDAY. DRY
WEATHER...FULL SUNSHINE...AND LOW RELATIVE HUMIDITIES WILL RETURN
ON BOTH DAYS AS A RESULT. A SLOW WARMING TREND WILL TAKE PLACE
WITH TEMPERATURES AROUND SEASONAL NORMAL ON THURSDAY AND A FEW
DEGREES ABOVE NORMAL ON FRIDAY. A WEAK UPPER TROUGH WILL APPROACH
THE REGION FOR A CHANCE OF SHOWERS GOING INTO THE WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...A WIDE VARIETY OF CEILINGS EXIST ACROSS THE
AREA THIS AFTERNOON AS IFR CEILINGS EXIST AT KMSS...KPBG...AND
KBTV...BUT VFR CONDITIONS EXIST AT KRUT...KMPV...AND KSLK. AREAS
CURRENTLY WITH IFR CEILINGS WILL STAY THAT WAY UNTIL AFTER 00Z
WHEN CEILINGS WILL LOWER INTO THE MVFR CATEGORY. MEANWHILE
LOCATIONS WITH VFR CEILINGS WILL LOWER INTO THE MVFR CATEGORY
AFTER 00Z. THIS IS IN RESPONSE TO SHOWERS AND ISOLATED
THUNDERSTORMS THAT WILL BE MOVING OVER MUCH OF THE AREA THIS
AFTERNOON AND EVENING. IFR VISIBILITIES ARE POSSIBLE WITH ANY
STORMS. AFTER A BRIEF BREAK IN THE PRECIPITATION...WIDESPREAD
SHOWERS WILL MOVE IN AFTER 06Z AND EXIT BY 14Z. EXPECT MVFR/IFR
CEILINGS AND VISIBILITIES DURING THIS PERIOD. DRIER AND GUSTY
SOUTHWEST WINDS DEVELOP AFTER 14Z AND GET EVEN STRONGER TUESDAY
AFTERNOON.

OUTLOOK 18Z TUESDAY THROUGH FRIDAY...WATCH FOR SOUTHWEST WIND
GUSTS IN THE 20 TO 30 MPH RANGE TUESDAY AFTERNOON WITH GUSTS TO 40
MPH AT KMSS. EVENTUALLY THE WINDS TAPER OFF TUESDAY NIGHT.
GENERALLY LOOKING AT VFR/MVFR CONDITIONS ON WEDNESDAY WITH A FEW
SHOWERS...THEN VFR THURSDAY AND FRIDAY WITH HIGH PRESSURE BUILDING
INTO THE AREA.

&&

.MARINE...
A LAKE THUNDERSTORM ADVISORY IS IN EFFECT THROUGH THIS EVENING AND
A LAKE WIND ADVISORY GOES INTO EFFECT AFTER MIDNIGHT. SOUTH WINDS
WILL EVENTUALLY DEVELOP AFTER MIDNIGHT TONIGHT AND INCREASE INTO
THE 20 TO 30 KNOT RANGE. THE WINDS WILL BECOME MORE SOUTHWEST
TUESDAY AFTERNOON...BUT STILL REMAIN IN THE 20 TO 30 KNOT RANGE.
WAVES WILL BUILD INTO THE 2 TO 4 FOOT RANGE AND CREATE CHOPPY
CONDITIONS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...EVENSON
MARINE...EVENSON
Hazardous weather outlook, May 11, 3:30 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT MON MAY 11 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-121930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
330 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 1:21 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT MON MAY 11 2015

NYZ029-111800-
SOUTHEASTERN ST. LAWRENCE-
121 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE
COUNTY IN NORTHERN NEW YORK...

AT 120 PM EDT...A STRONG THUNDERSTORM WAS NEAR STAR LAKE...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
STAR LAKE...CRANBERRY LAKE...HORSESHOE LAKE...OSWEGATCHIE...
SHURTLEFF...ALDRICH...WANAKENA...NEWTON FALLS...LOWER OSWEGATCHIE AND
SABATTIS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4436 7481 4409 7458 4405 7507 4416 7514
TIME...MOT...LOC 1720Z 244DEG 20KT 4411 7499

RD
Special weather statement, May 11, 1:52 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EDT MON MAY 11 2015

NYZ030-031-034-111815-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-
152 PM EDT MON MAY 11 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLINTON
WESTERN ESSEX AND SOUTHERN FRANKLIN COUNTIES...

AT 151 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES WEST OF
WILMINGTON...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
WILMINGTON...AU SABLE FORKS...JAY IN ESSEX COUNTY...PEASLEEVILLE...
BLACK BROOK...HARKNESS...AUSABLE FORKS...CLINTONVILLE...FRANKLIN
FALLS...ALDER BROOK...UPPER JAY...NORTH JAY...UNION FALLS...HAWKEYE
AND VERMONTVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4470 7361 4465 7358 4436 7354 4429 7398
      4445 7410
TIME...MOT...LOC 1751Z 245DEG 21KT 4440 7396

RD
Special weather statement, May 11, 2:45 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT MON MAY 11 2015

NYZ028>031-034-035-111945-
WESTERN CLINTON-EASTERN CLINTON-EASTERN ESSEX-WESTERN ESSEX-SOUTHERN
FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
245 PM EDT MON MAY 11 2015

...AN AREA OF STRONG THUNDERSTORMS IS AFFECTING CLINTON ESSEX
FRANKLIN AND ST. LAWRENCE COUNTIES OF NEW YORK...

AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
WILMINGTON NEW YORK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. ADDITIONALLY MODERATE TO HEAVY RAINFALL CAUSED BY THE STORMS
MOVING OVER THE SAME AREA MAY CAUSE FLOODING IN LOW LYING AREAS AND
IN URBAN AREAS OR AREAS OF POOR DRAINAGE.

LOCATIONS TO BE IMPACTED INCLUDE...
PERU...BEEKMANTOWN...WILLSBORO...WILMINGTON...PIERCEFIELD...HORSESHOE
LAKE...AU SABLE FORKS...JAY IN ESSEX COUNTY...PORT KENT...KEENE
VALLEY...PEASLEEVILLE...CLAYBURG...NORTH ELBA...HARRIETSTOWN...
SCHUYLER FALLS...SARANAC...RUSSIA...KEESEVILLE...BLACK BROOK AND
LEWIS.

LAT...LON 4481 7334 4462 7339 4451 7331 4435 7333
      4395 7428 4397 7426 4412 7428 4407 7483
      4431 7476 4484 7338
TIME...MOT...LOC 1840Z 245DEG 24KT 4438 7381

RD
Special weather statement, May 11, 4:04 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT MON MAY 11 2015

NYZ034-035-VTZ005-006-008-009-017-018-112045-
EASTERN ESSEX-WESTERN ESSEX-WESTERN CHITTENDEN-EASTERN
ADDISON-WESTERN ADDISON-LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-
404 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX COUNTY IN NEW
YORK AND ADDISON CHITTENDEN LAMOILLE AND WASHINGTON COUNTIES IN
VERMONT...

AT 402 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CAMBRIDGE TO 8 MILES SOUTHEAST OF MOUNT MARCY...
AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH CONTINUOUS LIGHTNING
STRIKES ALONG THE LINE OF STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...ESSEX...
ADDISON...WILLISTON...WINOOSKI...SHELBURNE...JERICHO...HINESBURG...
STOWE...RICHMOND...CHARLOTTE...UNDERHILL...FERRISBURGH...WESTFORD...
WILLSBORO...CROWN POINT AND MONKTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4466 7247 4463 7248 4459 7237 4451 7243
      4376 7329 4376 7336 4381 7338 4378 7381
      4392 7409 4465 7301 4464 7292 4471 7285
TIME...MOT...LOC 2002Z 274DEG 22KT 4463 7284 4400 7379

RD
Special weather statement, May 11, 4:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT MON MAY 11 2015

NYZ034-035-VTZ003-006>012-017>019-112115-
EASTERN ESSEX-WESTERN ESSEX-ORLEANS-EASTERN RUTLAND-EASTERN
ADDISON-WESTERN ADDISON-ORANGE-LAMOILLE-WASHINGTON-WINDSOR-WESTERN
RUTLAND-CALEDONIA-EASTERN CHITTENDEN-
448 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTHERN VERMONT...

AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HARDWICK TO NEAR SHOREHAM...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...BRANDON...BRISTOL...CHELSEA...CHITTENDEN...
ADDISON...ORANGE...RANDOLPH...CASTLETON...STOWE...WILLIAMSTOWN...
HARDWICK...PITTSFORD...BERLIN...EAST MONTPELIER...WEST RUTLAND...
DANVILLE...BETHEL AND CROWN POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4350 7325 4355 7325 4358 7330 4363 7331
      4363 7337 4357 7340 4359 7343 4362 7342
      4364 7343 4377 7335 4381 7338 4378 7373
      4428 7307 4429 7302 4432 7302 4472 7249
      4461 7188 4435 7200 4371 7266 4346 7316
TIME...MOT...LOC 2047Z 283DEG 38KT 4451 7238 4393 7335
Special weather statement, May 11, 6:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
607 PM EDT MON MAY 11 2015

NYZ030-034-112230-
WESTERN ESSEX-SOUTHERN FRANKLIN-
607 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESSEX AND SOUTHERN
FRANKLIN COUNTY IN NEW YORK...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
NEWCOMB...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
NEWCOMB...KEENE VALLEY...MOUNT MARCY...NORTH ELBA...COREYS...
VANDERWHACKER MOUNTAIN...AXTON LANDING...ST. HUBERTS...MOUNT VAN
HOEVENBERG...RAY BROOK...UNDERWOOD...TAHAWUS...MOUNT VAN HOEVENBURG
RECREATION AREA AND WAWBEEK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4392 7434 4397 7426 4412 7428 4410 7454
      4417 7455 4417 7453 4423 7453 4437 7396
      4405 7358 4383 7423
TIME...MOT...LOC 2206Z 246DEG 44KT 4411 7428

RD

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:21 PM EDTSpecial Weather StatementBTVSt. Lawrence39 min
May 11, 1:52 PM EDTSpecial Weather StatementBTVClinton23 min
May 11, 2:45 PM EDTSpecial Weather StatementBTVFranklin60 min
May 11, 4:04 PM EDTSpecial Weather StatementBTVEssex41 min
May 11, 6:07 PM EDTSpecial Weather StatementBTVEssex23 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.